Hail, Dallas
- When
- May 23, 2:25 PM CST
- Where
- Dallas County, 1 mi N of Tunas
- Measured
- 0.88 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 37.867, -93.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 23, 1:48 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 PM CDT SUN MAY 23 2004 ...MESOSCALE CONVECTIVE DISCUSSION... .DISCUSSION... FAIRLY STRONG SURFACE LOW (999MB) CONTINUES TO LIFT NORTHEAST INTO SOUTHERN WISCONSIN WITH A TROUGH/WEAK DRYLINE STRETCHING SOUTHWEST FROM THE LOW THROUGH UIN TO NEAR PPF AS OF 19Z. ACROSS OUR CWA WINDS HAVE ALREADY VEERED TO AROUND 220-230 AHEAD OF THE TROUGH...WHICH IS MINIMIZING LOW LEVEL CONVERGENCE ALONG THE BOUNDARY. SPECIAL LOCAL 18Z SOUNDING CONTINUED TO SHOW A STRONG CAPPING INVERSION WITH MLCINH WELL IN EXCESS OF NEARLY 200 J/KG. STRONGER LOW LEVEL CONVERGENCE AND IN ALL LIKELIHOOD WEAKER CINH HAS ALLOWED FOR CONVECTION TO BEGIN TO FIRE ALONG THE BOUNDARY FROM CENTRAL MISSOURI NORTHWARD INTO NE MO...HOWEVER THUS FAR UPDRAFTS HAVE BEEN STRUGGLING TO SUSTAIN THEMSELVES (PROBABLY DUE IN PART TO THE RELATIVELY WEAK LL CONV). A BIT OF CLEARING AHEAD OF THE LINE MAY ALLOW FOR A MORE DESTABILIZATION OVER OUR NORTHEASTERN MOST COUNTIES...SO IT ISNT OUT THE QUESTION THAT A COUPLE OF THE STORMS MAY YET BECOME MORE ORGANIZED BEFORE THE AFTERNOON IS OVER. IF UPDRAFTS DO BECOME MORE ORGANIZED THEN THE STRONG (ALBEIT UNIDIRECTIONAL) SHEAR COMBINED WITH MODERATE INSTABILITY WOULD BE ENOUGH OR ONE OR TWO SEVERE THUNDERSTORMS OVER NORTHEASTERN PORTIONS OF OUR CWA. PRIMARY THREAT WOULD LIKELY BE LARGE HAIL AND POSSIBLY LOCALLY DAMAGING WINDS. TORNADO THREAT APPEARS TO BE VERY LOW THIS FAR SOUTH WITH WINDS ALREADY SO BACKED. .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. IZZI
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 PM CDT SUN MAY 23 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
313 PM CDT SUN MAY 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
FLOODING.
AND ISOLATED THUNDERSTORMS...SOME MAY PRODUCE:
SMALL HAIL
HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
ISOLATED FLOODING WILL CONTINUE OVER LOCATIONS THAT RECEIVED HEAVY
RAINFALL SUNDAY EVENING.
ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...ESPECIALLY OVER
SOUTHWEST MISSOURI SOUTHWEST OF A PITTSBURG KANSAS TO BRANSON
MISSOURI LINE.
DISCUSSION:
SOME ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT
HOURS...HOWEVER THE THREAT OF SEVERE WEATHER HAS GREATLY
DIMINISHED.
SOME LOCALIZED FLOODING WILL CONTINUE OVERNIGHT IN LOCATIONS THAT
RECEIVED HEAVY RAINFALL SUNDAY EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
LOW PRESSURE IS EXPECTED TO REDEVELOP OUT IN THE PLAINS ON
MONDAY AND ANOTHER UPPER LEVEL DISTURBANCE WILL DROP THROUGH
THE NORTHERN PLAINS AND THE MID AND UPPER MISSISSIPPI VALLEY
REGIONS. A FRONTAL BOUNDARY WILL PUSH INTO THE AREA MONDAY
NIGHT INTO TUESDAY AND WILL STALL OUT OVER THE AREA TUESDAY
NIGHT INTO WEDNESDAY. THE BEST CHANCE OF THUNDERSTORM ACTIVITY
ACROSS THE OZARKS WILL BE FROM MONDAY NIGHT INTO TUESDAY NIGHT.
SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND AND
LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT. SPOTTERS MAY BE
NEEDED MONDAY NIGHT INTO TUESDAY NIGHT PERIOD AS THE FRONT MOVES
INTO THE AREA.
LINDENBERG/IZZIThe Springfield radar (KSGF), 77 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397989.